Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 23, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 21, 2019, 4:24 PM MDT for 6 counties in New Mexico. It took effect at May 22, 2019, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2019, 4:24 PM MDT (22:24 UTC)
- In effect from
- May 22, 2019, 12:00 PM MDT
- Expired
- May 22, 2019, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 97 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS74 KEPZ 212224 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 424 PM MDT Tue May 21 2019 ...STRONG WINDS AND BLOWING DUST TO CONTINUE THROUGH THE EVENING HOURS... .An upper level storm system over southern Colorado has pushed a cold front through the area last night. Despite the fact that the storm system is moving off to our east we will still see windy conditions today. Winds in the Sacramento Mountains will continue to be at their peak through the early evening hours, with weaker winds over the remaining areas of southern New Mexico and west Texas. Blowing dust will be less of a problem today, as the wind speeds will be lower and the cooler temperatures this afternoon will help keep the dust down. NMZ414>416-221200- /O.NEW.KEPZ.WI.Y.0023.190522T1800Z-190523T0300Z/ /O.CON.KEPZ.WI.Y.0022.000000T0000Z-190522T0100Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 424 PM MDT Tue May 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from noon to 9 PM MDT Wednesday. * TIMING...Winds will remain strong through the early evening hours before slowing near sunset. * WINDS...West winds of 25 to 35 mph with gusts near 45 mph. * IMPACTS...Strong winds will make driving difficult, especially in cross winds. Small items will be blown around if not tied down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ402>411-221200- /O.NEW.KEPZ.WI.Y.0023.190522T1800Z-190523T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, and Sunland Park 424 PM MDT Tue May 21 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from noon to 9 PM MDT Wednesday. * TIMING...Winds will increase through out the morning, reaching their peak winds in the afternoon. Winds slowly diminishing after sunset. * WINDS...Winds speeds of 25 to 35 mph with wind gusts near 50 mph. * IMPACTS...Strong winds will make driving difficult, especially in cross winds. Few areas of blowing dust could reduce visibilities to 3 to 5 miles in desert areas. Small items will be blown around if not tied down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dhuyvetter
1 follow-up statement
778 WWUS74 KEPZ 221137 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 537 AM MDT Wed May 22 2019 ...STRONG WINDS AND BLOWING DUST DEVELOP AGAIN TODAY ACROSS SOUTHWEST AND SOUTH CENTRAL NEW MEXICO... .Yet another Pacific storm system is approaching the Borderland region from the west today. This means another afternoon and evening with strong southwest winds and possible blowing dust. Strong winds aloft will mix down from above as the day heats up and help to bring gusty winds to the region today. Winds will continue strong into the evening hours and then diminish in the early nighttime hours. NMZ402>411-414>416-230300- /O.CON.KEPZ.WI.Y.0023.190522T1800Z-190523T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 537 AM MDT Wed May 22 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * TIMING...Winds will increase through out the morning, reaching their peak speeds in the afternoon. Winds will begin to slowly diminishing after sunset, but stay breezy through late evening. * WINDS...Winds speeds of 25 to 35 mph with wind gusts near 50 mph. * IMPACTS...Strong winds will make driving difficult, especially in cross winds. Few areas of blowing dust could reduce visibilities to 3 to 5 miles in desert areas. Small items will be blown around if not tied down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bird
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 21, 2:55 PM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 21, 2:55 PM MDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
255 PM MDT Tue May 21 2019
.SYNOPSIS...
If you are counting the number of windy days across the
Borderland, add another for Wednesday. Unfortunately it won't be
the last one upcoming. Another Pacific storm system approaches
Wednesday to bring more strong and gusty southwesterly winds and
areas of blowing dust across the region. Southwestern New Mexico
will be under another Wind Advisory, while Far West Texas sees
strong winds, but falls just short of the speeds required. The
area will continue it's string of dry conditions through the rest
of the week. This means more clear skies than clouds. Each day the
upcoming weekend temperatures will to run at or above seasonal
averages. Winds will drop off Thursday through the weekend, but
still remain breezy these days, before the next strong wind event
arrives next Monday.
&&
.DISCUSSION...
At this point in the year, the current upper-level weather
pattern suggests we are running about a month and a half behind
the typical seasonal evolution from late winter to spring to
summer. Our deeply amplified wave pattern aloft, and southern jet
position are more typical of early spring offerings than mid-May
dominance as we are currently seeing. Boiled down to measurable
weather elements, it means generally dry, mild, and windy
conditions for our region. This forecast largely follows that
theme.
Yesterday's low pressure passage is out in the plains, but
a long wave mean trough remains carved out across the Western U.S.
We sit in the base of this trough with a strong jet overhead, and
mean surface troughing to our east. The result is tight pressure
gradients and good daytime mixdown of strong winds aloft to make
for breezy to windy afternoon conditions for most days of this
7-day forecast package.
Wednesday we start a warming trend as we shift winds back to
southwest and keep dry air inbound across the region. The mean
western U.S. trough remains through the work week and we see
another low pressure system swing by, well to our north, for
Thursday. A few more clouds for the Gila but no pcpn expected. We
will see a minor Pacific front passage to cool temps just a few
degrees. The pattern of deep southwesterly flow will continue to
keep our winds in the breezy category. With the surface trough
attempting to reposition over our eastern CWFA, the western CWFA
zones will see the highest winds, while the eastern CWFA (Otero
lowlands and Far West Texas) possibly sees sub-breezy wind
conditions for Fri- Sun. With the surface trough shifting west
over the heart of our CWFA, we will also see the dryline drawn
west into Far West Texas and South Central New Mexico. Current
GFS, and to a lesser degree, the ECMWF indicate the dryline will
wash up against, and slightly intrude, our eastern boundary Friday
night into Saturday. Thus we do have slight PoPs in for Hudspeth
and Otero counties for this period. The gulf moisture should be a
very short-lived ingredient in our region, with it getting shoved
back east Saturday afternoon. However, it does linger nearby and
might try to reenter Saturday overnight into Sunday morning. We'll
watch that.
Monday and Tuesday of next week look like they could be a carbon
copy repeat of what we saw yesterday (this MON) and today (TUE).
Another deep upper low will approach from the west and then lift
across the Four Corners region. This will again position a strong
jet over the area, and induce a deep lee surface trough to our
east. Strong pressure gradients and deep mixing will bring back
strong winds similar to what we saw yesterday. It will be a dry
passage. Thus winds and dust will be be main impacts.
14-Bird
&&
.AVIATION...Valid 22/00Z-23/00Z...
VFR conditions prevail thru this period. The upper system that
affected the region yesterday is moving away, but we will still feel
its influence as windy conditions remain thru this evening.
Generally west to southwest winds with speeds between 15 to 25 kts
are expected thru 9Z. Afterwards wind speeds should decrease between
10 to 15 kts with some gusty isolated locations. The approach of
another system will increase the intensity of the winds again
tomorrow after 18Z.
29-Crespo
&&
.FIRE WEATHER...
Critical fire weather conditions continue over the next few days. An
upper level system that is leaving the area is responsible for
today's critical conditions, but an incoming system is responsible
for tomorrow's increased risk. More dry air is expected as the next
system tries to move into the region. Minimum relative humidity
values will be in the upper single digits and the lower teens in the
lowlands while the mountains continue in the upper teens and lower
20s over the next few days. While the winds will be around 15 to 25
mph, but stronger for the western zones with speeds in the range of
25 to 35 mph.
The winds intensity is expected to decrease on Thursday which will
prevent the development of fire weather conditions. However, it is
not by a lot. Humidity continues to be in the teens in most areas
late this week and the weekend. Early next week, we may again have
another chance for critical fire weather conditions as another
strong upper system moves in with dry air and windy conditions.
29-Crespo
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 60 88 61 84 / 0 0 0 0
Sierra Blanca 54 86 57 84 / 0 0 0 0
Las Cruces 50 81 53 79 / 0 0 0 0
Alamogordo 52 83 54 79 / 0 0 0 0
Cloudcroft 40 59 42 56 / 0 0 0 0
Truth or Consequences 51 78 54 75 / 0 0 0 0
Silver City 45 72 46 65 / 0 0 0 0
Deming 49 83 50 78 / 0 0 0 0
Lordsburg 47 80 48 75 / 0 0 0 0
West El Paso Metro 58 86 60 83 / 0 0 0 0
Dell City 54 90 58 87 / 0 0 0 0
Fort Hancock 58 94 61 90 / 0 0 0 0
Loma Linda 55 82 58 79 / 0 0 0 0
Fabens 57 90 61 86 / 0 0 0 0
Santa Teresa 54 84 55 81 / 0 0 0 0
White Sands HQ 57 83 61 80 / 0 0 0 0
Jornada Range 50 81 51 79 / 0 0 0 0
Hatch 50 81 51 80 / 0 0 0 0
Columbus 52 85 55 80 / 0 0 0 0
Orogrande 53 83 56 81 / 0 0 0 0
Mayhill 46 71 48 68 / 0 0 0 0
Mescalero 44 69 45 65 / 0 0 0 0
Timberon 42 69 43 66 / 0 0 0 0
Winston 40 69 40 66 / 0 0 0 0
Hillsboro 47 76 48 73 / 0 0 0 0
Spaceport 48 78 50 76 / 0 0 0 0
Lake Roberts 39 72 40 64 / 0 0 0 0
Hurley 44 75 44 69 / 0 0 0 0
Cliff 40 79 39 71 / 0 0 0 0
Mule Creek 43 72 44 65 / 0 0 0 0
Faywood 45 77 47 70 / 0 0 0 0
Animas 49 81 47 77 / 0 0 0 0
Hachita 48 81 47 77 / 0 0 0 0
Antelope Wells 50 81 48 79 / 0 0 0 0
Cloverdale 47 74 47 71 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning until 9 PM MDT this evening for NMZ111-112.
Red Flag Warning from noon to 9 PM MDT Wednesday for NMZ111-112.
Wind Advisory from noon to 9 PM MDT Wednesday for NMZ402>411-
414>416.
Wind Advisory until 7 PM MDT this evening for NMZ414>416.
TX...Red Flag Warning until 9 PM MDT this evening for TXZ055-056.
Red Flag Warning from noon to 9 PM MDT Wednesday for TXZ055-056.
&&
14/29Hazardous weather outlook, May 21, 6:42 AM MDT, 9 hours 42 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 642 AM MDT Tue May 21 2019 NMZ401>413-417-TXZ418>424-221245- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 642 AM MDT Tue May 21 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight The upper level storm system that brought winds and dust to the region yesterday, will be moving away from the area today, but we will still have a windy day with winds of 20 to 30 mph. Dust will be less of a problem as the lower wind speeds and cooler temperatures will help keep the dust down. .DAYS TWO THROUGH SEVEN...Wednesday through Monday We will again be windy on Wednesday then we will take a little break from the winds until we are breezy on Saturday and windy on Sunday and Monday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. NMZ414>416-221245- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 642 AM MDT Tue May 21 2019 This Hazardous Weather Outlook is for portions of south central New Mexico. .DAY ONE...Today and Tonight The upper level storm system that brought winds and dust to the region yesterday, will be moving away from the area today, but we will still have a windy day with winds of 25 to 35 mph in the Sacramento Mountains. The winds will begin to diminish around sunset. .DAYS TWO THROUGH SEVEN...Wednesday through Monday We will again be windy on Wednesday then we will take a little break from the winds until we are breezy on Saturday and windy on Sunday and Monday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:12 PM MDT | Wind Advisory | EPZ | Otero | 22 hr |
| May 21, 2:28 PM MDT | Red Flag Warning | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 31 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.